PEP and Timing of Symptoms of HIV
Apr 18, 2011
I have been taking PEP 26 hrs after exposure to SW with unknown HIV status through straight vaginal intercourse (condom slipped off in the last one minute). My question is because I started taking PEP, would this mean the timing of the symptoms itself would change in my case? I am asking this because I read that symptoms usually show 6 to 12 weeks after infection. In my case would they take longer assuming everything else remains the same?
Thanks for your responses in advance.
Response from Dr. Frascino
The symptoms associated with HIV acute retroviral syndrome (ARS) generally appear two to three weeks after primary HIV infection (not 6 to 12 weeks). PEP would not alter the timing of HIV ARS symptoms. If PEP works, HIV infection is aborted and there are no symptoms related to ARS. If PEP doesn't work, HIV infection proceeds unabated and ARS symptoms occur at the usual time.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes A Symptom Of HIV?
- Swollen Lymph Glands Could I Have Acute HIV Infection
- Can You Get HIV From Touching A Bloody Scab?
- Groin Pain After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sinus Infection After Oral Sex Worried I Have HIV
- Vomiting After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.